Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 90, NWS Corpus Christi, TX

August 6, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 6, 2004, 5:25 PM CDT for Victoria County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2004, 5:25 PM CDT (22:25 UTC)
Expired
Aug 6, 2004, 6:30 PM CDT
In force
65 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 062225
SVRCRP
TXC469-062330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT FRI AUG 6 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 630 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF VICTORIA...MOVING SOUTHWEST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF TELFERNER AROUND 530 PM CDT...
  9 MILES SOUTHEAST OF NURSERY AROUND 535 PM CDT...
  OVER VICTORIA AROUND 540 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF PENNIES...
  WINDS UP TO 60 MILES AN HOUR...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CORPUS CHRISTI.

LAT...LON 2899 9680 2907 9699 2889 9722 2855 9705
      2872 9669

$$

94/MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:50 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 6, 4:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT FRI AUG 6 2004

.UPDATE...SCATTERED THUNDERSTORMS ALONG THE COLD FRONT FROM LBX TO
EWX ARE MOVING S-SW AND WILL AFFECT NERN ZONES SHORTLY. THESE STORMS
MAY BE SUSTAINED IF NOT ENHANCED SLIGHTLY BY A WEAK SEA BREEZE NEAR
THE COAST POSSIBLY THEN SPREADING FURTHER WEST (AS DEPICTED BY THE
RUC). DECIDED TO INTRODUCE A THROUGH THIS EVENING PERIOD TO SHOW
SCT POPS IN AREAS NORTH AND EAST OF CRP BAY TO ACCOUNT FOR THIS
ACTIVITY. RUC SHOWS THE FRONT MAKING TO NEAR A COT TO RKP LINE BY
MIDNIGHT OR SO AND KEEPS CONVECTION GOING ALONG THIS LINE. IF THIS
VERIFIES...MAY HAVE TO UPDATE AGAIN LATER TO INCREASE POPS A LITTLE
FURTHER SOUTH AND CONTINUE THEM MORE INTO THE OVERNIGHT...BUT WILL
HOLD OFF A BIT MORE ON THAT.

&&

.PREVIOUS DISCUSSION...

SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...CONVECTIVE DEBRIS FROM
MCS...AS WELL AS MCS ITSELF...MAY BE KEEPING CONVECTION FROM FORMING
THIS AFTERNOON.  SOME CONVECTION IS STARTING TO POP UP ALONG THE
FRONTAL BOUNDARY...WHICH REMAINS NORTH OF THE AREA IN THE HILL
COUNTRY.  RADAR IS STARTING TO SHOW SOME ECHOES NEAR THE EWX-HGX
CWFA BORDERS AT THIS TIME.  FEEL THAT MOST OF THE CONVECTION WILL
BEGIN TO DIMINISH WITH DAYTIME HEATING SO AM GOING ONLY WITH VERY
LOW CHANCE POPS FOR TONIGHT OVER THE NORTH AND WEST.  WILL MONITOR
FOR LATEST TRENDS THEN MAKE FINAL MASSAGES TO POPS IN THE GRIDS AND
ZONES AS NECESSARY.  MODELS HAVE BEEN TOO RAPID WITH BRINGING THE
MOISTURE BACK...AS EVIDENCED BY THIS MORNINGS SOUNDING BEING BELOW
1.75 INCHES PW WHEN IT WAS PROGGED TO BE NEAR 2 INCH PW.  GOES
SOUNDER SHOWS DRIER AIR OVER THE RIO GRANDE PLAINS NOW...BUT REMNANT
OF MCS AND HIGH PRESSURE WILL TRY TO BRING SOME MOISTURE FROM THE
GULFMEX UP THE VALLEY AND INTO THE PLAINS LATER TONIGHT (AS SEEN BY
GOES SOUNDER). THIS MAY BE TOO LATE FOR SCATTERED CONVECTION OUT
OVER THE RIO GRANDE PLAINS WITH DAYTIME HEATING ENDING...SO WILL
ONLY GO WITH SLIGHT CHANCE POPS TONIGHT AS OTHER LOW LEVEL FORCING
MECHANISMS REMAIN THERE BUT ALSO REMAIN WEAK.  MODELS AGAIN DIFFER
ON HANDLING MOISTURE FIELDS ON SATURDAY...WITH THE ETA TRYING TO
BRING DRIER AIR IN FROM THE NORTHEAST WHILE GFS TENDS TO BE WET. MOS
MODELS (MAINLY MAV AND MET) DURING THE PAST WEEK HAVE BEEN TOO
WET...AND AM GOING TO GO ON THE LOW SIDE FOR TOMORROW AS HIGH
PRESSURE IS ANTICIPATED WILL HELP TO DIMINISH PRECIPITATION.  ONLY
THING WILL HAVE TO WATCH IS THAT THERE IS SOME WEAKNESS IN THE RIDGE
WITH THE MAIN PARTS OF THE UPPER HIGH TO THE WEST AND EAST OF SOUTH
TEXAS...AND A WEAK WAVE PROGGED TO MOVE SOUTHWARD INTO THE RIO
GRANDE VALLEY LATE TOMORROW (HARD TO SEE ON VAPOR IMAGERY AT THIS
TIME AND COULD BE THE RESULT OF MODEL CONVECTIVE FEEDBACK PROBLEM).
SINCE WE HAVE 30 POPS GOING OUT THERE NOW...AND SINCE THIS IS WHERE
THE MOISTURE IS BEING POOLED...WILL KEEP THE CHANCE POPS OUT TO THE
WEST.  WAVE MOVING SOUTH AND DAYTIME HEATING SHOULD DIMINISH PRECIP
IN THE EVENING.  MINIMUM TEMPS WILL BE A BLEND OF PERSISTENCE AND
GUIDANCE.  EXPECT TEMPS NEAR NORMAL FOR SATURDAY AS ALTHOUGH THE
FRONT WILL NOT MAKE IT DOWN WE SHOULD SEE MORE CLOUDS AND THUS LESS
AVAILABLE ENERGY FOR HEATING. ON THE MARINE END...EXPECT WINDS TO BE
GENERALLY WEAK TONIGHT AND SATURDAY MORNING...BEFORE PICKING UP TO
BEING WEAK TO MODERATE ONSHORE SATURDAY AFTERNOON AND SATURDAY
EVENING.

LONG-TERM (SUNDAY THROUGH FRIDAY)...LATEST GFS RUNS ARE SHOWING A
WETTER WEEK AHEAD...DEPENDENT ON TIMING OF WEAK DISTURBANCES AND
PLACEMENT OF RIDGE AND TROF AXIS. FEEL GFS MAY BE OVER DOING PRECIP
CHANCES AND WILL UNDERCUT GFS POPS. THE LATEST RUN SHOWS THE UPPER
RIDGE SHIFTING WEST WITH A WEAK TROF AXIS DRAPED ACROSS THE REGION
THROUGH MID WEEK. A FEW VERY WEAK DISTURBANCES WILL TRACK ACROSS THE
REGION IN THE NW FLOW ALOFT...PERIODICALLY PROVIDING SOME UPPER
LEVEL SUPPORT. FEEL MOISTURE WILL BE SUFFICIENT SUNDAY THROUGH
TUESDAY AFTERNOONS FOR ISOL PRECIP...MAINLY ALONG THE SEABREEZE.
ALTHOUGH THE GFS IS FORECASTING PRECIP ON WEDNESDAY...THE UPPER FLOW
IS NOT CONDUCIVE FOR CONVECTION THUS WILL ONLY GO WITH GHOST POPS.
BY THU...THE UPPER LEVEL PATTERN AMPLIFIES AS A TROF DIGS FARTHER SE
INTO THE SERN U.S. RESULTING IN BETTER UPPER LEVEL FORCING. THIS
COMBINED WITH THE SEABREEZE SHOULD BE SUFFICIENT FOR SLIGHT CHC
POPS. THE GFS SHOWS SOME DRYING ON FRI AND WILL ONLY GO WITH THE
GHOST POPS FOR POSSIBLE STRAY SHRA. WILL GO WITH PERSISTENCE ON
TEMPS. WINDS SHOULD GENERALLY REMAIN ONSHORE AND BELOW SCEC
CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  74  95 74  95 75 / 10 20 10 05 00
VICTORIA        73  94 73  95 74 / 20 20 10 05 00
LAREDO          79 101 79 102 78 / 20 20 20 05 05
ALICE           73  98 72  98 73 / 10 20 20 05 05
ROCKPORT        78  93 78  92 78 / 20 20 10 05 00
COTULLA         74  98 74  99 75 / 20 20 20 05 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MJG...UPDATE
86/GW...SHORT-TERM
81/TE...LONG-TERM
Hazardous weather outlook, Aug 6, 4:45 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CDT FRI AUG 6 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
445 AM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON AND TONIGHT AS A WEAK COLD FRONT SAGS SOUTHWARD.  THE BEST
CHANCES FOR RAIN WILL OCCUR ACROSS THE NORTHERN HALF OF THE AREA.
SOME OF THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH TEXAS ON
SATURDAY.  THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE RIO
GRANDE PLAINS ON SATURDAY EVENING.  SOME THESE STORMS MAY CONTAIN
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 6, 5:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT FRI AUG 6 2004

TXZ234-062300-
VICTORIA-
505 PM CDT FRI AUG 6 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN AND CENTRAL
VICTORIA COUNTY THROUGH 600 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF VICTORIA...MOVING SOUTH AT 20
MPH. THIS STRONG THUNDERSTORM WILL AFFECT THE COMMUNITIES OF
INEZ...NURSERY...TELFERNER...VICTORIA...AND FORDTRAN.

THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL
HAIL...WINDS GUSTING TO 40 TO 50 MPH...DEADLY CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

&&

94/MJ

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.